Paragesic

Composition

Paragesic tablet: Each tablet contains Paracetamol BP 500 mg.

Pharmacology

Paragesic is the formulation of Paracetamol which is one of the safest and most widely used analgesic and antipyretic. Paragesic produces analgesic action by elevation of pain threshold and antipyresis through action on the hypothalamic heat regulating center. Paragesic exerts significantly milder side effects and most unlikely to produce many of the side effects associated with Aspirin and NSAIDs.

Paracetamol is rapidly and completely absorbed from the GIT following oral administration. The drug is extensively metabolized in liver and it has plasma half life of 1.5 to 3.0 hours. Paracetamol is not bound to plasma proteins to any extent.

Indication

  • Fever
  • Headache, toothache, earache, bodyache, myalgia, dysmenorrhoea,     neuralgia and sprains • Rheumatic and Osteoarthritic pain

Dosage and Administration

Adults and Children over 12 years: Take 1-2 tablets up to four times a day as required. Do not take more than 8 tablets per day (24 hours)

Children 6-12 years of age: Take ½-1 tablet up to four times a day as required. Do not take more than 4 tablets per day (24 hours)

Use in Pregnancy & Lactation

Paracetamol is safe in all stages of pregnancy and lactation.

Side effect

Side effects are significantly mild, though hematological reactions have been reported. Pancreatitis, skin rashes, and other allergic reactions occur occasionally.

Contraindication

Known sensitivity to Paracetamol.

Overdose

Moderate overdose: 4-10 gm/day

Excessive overdose: More than 10 gm/day

Liver damage may become apparent 12-48 hours after ingestion. In severe poisoning hepatic failure may progress to encephalopathy, coma and death.

Storage

Keep out of the reach of children. Keep below 30°C, protect from light.

How Supplied

Paragesic tablet: Box containing 10 x 10’s tablet in blister pack.